While a patient is receiving IV ceftriaxone, she developed a generalized red, itchy rash. The nurse stopped the infusion, notified the physician, and followed the physician's order for
•It looks like this patient is having an allergic reaction to ceftriaxone. It is important for pharmacists to have that information to be able to track if there is a sudden increase in reactions after changing drug manufacturers.
•Adverse drug reaction information is collected by hospital pharmacies to watch for trends in reactions to medications. This could indicate contamination in the medication or that the formula used by the new manufacturer causes a higher rate of reactions. This is important for the safety of additional patients who could receive this medication.
•This is not a medication error.
•The nursing supervisor is not the best person to receive this information.
•If this is not documented, the pharmacy will not have the information to track reactions to ceftriaxone.